Alert archive / Georgia / Flash Flood Warnings in 2003
Flash Flood Warning 9, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Aug 8, 2003, 7:25 PM EDT for Wayne County, Georgia. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2003, 7:25 PM EDT (23:25 UTC)
- Expired
- Aug 8, 2003, 9:15 PM EDT
- In force
- 110 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Wayne County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 772 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KJAX 082325
FFWJAX
GAC305-090115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
725 PM EDT FRI AUG 8 2003
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN WAYNE COUNTY IN SOUTHEAST GEORGIA
* UNTIL 915 PM EDT
* AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A PERSISTENT SEVERE THUNDERSTORM NEAR
MADRAY SPRINGS MOVING LITTLE. THERE HAS BEEN A REPORT OF 3 TO
4 INCHES OF RAIN IN THE LAST HOUR FROM EMERGENCY MANAGEMENT.
ADDITIONAL RAINFALL OF 1 TO 3 INCHES IS POSSIBLE AND WILL
CAUSE FLOODING.
* DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED
QUICKLY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN ALSO CALL THE NATIONAL WEATHER
SERVICE IN JACKSONVILLE DIRECTLY AT 904-741-4370 TO REPORT FLOODING.
LAT...LON 3147 8213 3175 8213 3187 8206 3166 8182
3158 8167 3148 8166
$$
PETERSON/HESSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 1:30 PM EDT, 5 hours 55 minutes earlier.
Area forecast discussion, Aug 8, 1:30 PM EDT, 5 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 130 PM EDT FRI AUG 8 2003 .SHORT-TERM PUBLIC...HIGHLY AMPLIFIED UPR LVL TROUGH EXTENDS FROM THE GREAT LAKES REGION SWD THROUGH THE WESTERN FL PANHANDLE. WV IMAGERY SHOWS DRIER AIR FUNNELING INTO WESTERN GA. AT THE SFC A TROUGH EXTENDS FROM THE WESTERN FL PANHANDLE THRU CENTRAL GA INTO THE MID-ATLANTIC REGION WITH A SERIES OF LOW PRESSURE CENTERS ALONG IT. A PRE-FRONTAL TROUGH IN COMBO WITH A SERIES OF VORT MAXES HAS BROUGHT A LINE OF MORNING & EARLY AFTN TSRA TO MUCH OF FL WHILE PRECIP HAS HELD OFF OVER INTERIOR GA ZONES DUE TO WEAKER DYNAMICS AND LESS MOISTURE ALOFT. EXPECT EVENING TO FOCUS E OF A LINE FROM COASTAL GA S-SW INTO MARION COUNTY...ENHANCED BY AN AFTN SEABREEZE N OF I-10 WHERE INSOLATION THIS AFTN WILL INCRS INSTABILITY. S OF I-10 THE AIRMASS HAS BEEN WORKED OVER SO EVENING CONVECTION IS NOT EXPECTED TO BE AS STRONG. TROUGHING ALOFT PERSISTS UNTIL THE AXIS BEGINS TO RETROGRADE SUN. GA ZONES E OF HIGHWAY 301 AND FL ZONES S OF I-10 REMAIN UNDER AN AREA OF GOOD DIVERGENCE AND PVA. THE LIMITING FACTOR FOR CONVECTION WILL BE DECREASING MEAN LAYER MOISTURE AS THE HIGHEST RH PLUME SHIFTS INTO N-CENTRAL FL SAT...THEN BEGINS TO EDGE NWD SUN AS RIDGING BUILDS OVER S FL. WILL CONTINUE WITH HIGHEST POPS ACRS MARION COUNTY SAT AND THEN TAPPER NWD TO LOW END SCT OVER NW GA ZONES. MINOR FLOODING STILL A CONCERN ACRS SOUTHERN MOST COUNTIES...ESP SW MARION WHERE FLOODING ALONG THE WITHLACOOCHEE HAS CAUSED THE RAINBOW RIVER TO BACK UP TOWARD RAINBOW RIVER ESTATES. AFTER COORD WITH TBW (THANKS) AND SPEAKING WITH MARION EM...WILL CONTINUE THE FFA FOR MARION OVERNIGHT AND LET MID-SHIFT DETERMINE WHETHER OR NOT WATCH NEEDS TO PERSIST OVER THE WEEKEND. ATT THINK THE BEST SHOT OF ADDITIONAL HVY QPF AMOUNTS WILL BE THIS AFTN AND OVERNIGHT TONIGHT AS PVA ACRS THE NE GOMEX ADVANCES S-SE AND THE MOISTURE PLUME SAGS SWD. SUN WILL LOWER POPS TO SCT EVERYWHERE AS MEAN LAYER RH DECREASES FURTHER...USING A COMPROMISE BTWN THE GFS AND ETA. TEMPS NEAR CLIMO ACRS THE N AND LOWER ACRS SOUTHERN MOST ZONES DUE TO CLD COVER. .MON THRU EXTENDED...UPR LVL JET REMAINS POSITIONED ALONG THE EASTERN SEABOARD MON WITH THE JAX CWA IN THE RRQ. WILL CONTINUE WITH HIGH END SCT POPS ACRS FL AND COASTAL GA ZONES DUE TO LINGERING MOISTURE AND WEAKENING DYNAMICS ALOFT. TUE & WED THE BERMUDA RIDGE AXIS ADVANCES NWD UP THE FL PENN BRINING LOW LVL SLY FLOW TO THE AREA AND A RETURN TO A MORE CLIMO PRECIP REGIME AS SEABREEZES BEGIN TO DOMINATE WITH WEAKER FORCING IN THE MID & UPR LVLS. THU & FRI WILL LOWER POPS TO AOB CLIMO WITH THE RIDGE AXIS POSITIONED OVER THE CWA. TEMPS NEAR CLIMO. .MARINE...BLO HEADLINE CONDITIONS CONTINUE WITH ONSHORE FLOW DEVELOPING MID-WEEK AS SFC RIDGE AXIS BUILDS N OF THE COASTAL WATERS. .FIRE WX...NO CONCERNS. .PRELIMINARY POINT TEMPS/POPS... AMG 71 90 71 91 / 20 30 20 30 SSI 74 87 74 88 / 40 50 30 50 JAX 72 88 72 89 / 40 50 30 50 SGJ 74 87 74 88 / 40 50 30 50 GNV 72 89 72 90 / 30 50 30 50 OCF 73 88 72 90 / 40 60 30 50 .JAX WATCHES/WARNINGS/ADVISORIES... FL...FLOOD WATCH FOR MARION COUNTY THRU FRI NIGHT. GA...NONE. PUBLIC...ENYEDI MARINE/FIRE WX...CARROLL
Hazardous weather outlook, Aug 8, 1:45 PM EDT, 5 hours 40 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-090000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 145 PM EDT FRI AUG 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...FLOOD WATCH FOR MARION COUNTY THROUGH TONIGHT... ...STRONG STORMS ARE POSSIBLE ACROSS SOUTHEAST GEORGIA TODAY... A SERIES OF UPPER LEVEL DISTURBANCES COMBINED WITH A MOIST SOUTHWEST FLOW OFF THE GULF OF MEXICO WILL CONTINUE TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS...MAINLY SOUTH OF INTERSTATE 10 THIS AFTERNOON AND ALONG THE INTERSTATE 95 CORRIDOR THIS EVENING. STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL AMOUNTS IN A SHORT PERIOD OF TIME AND FREQUENT LIGHTNING. STORMS WILL MOVE EAST AROUND 20 MPH. ALTHOUGH LESS COVERAGE OF THUNDERSTORM ACTIVITY IS EXPECTED ACROSS SOUTHEAST GEORGIA THIS AFTERNOON AND TONIGHT...DRY AIR AT THE MID LEVELS AND SURFACE INSTABILITY MAY ALLOW SOME STRONG STORMS TO DEVELOP. THE STRONGEST STORMS WILL CONTAIN FREQUENT LIGHTNING... PERIODS OF HEAVY RAINFALL WITH LOCAL AMOUNTS POSSIBLY IN EXCESS OF 2 INCHES...AS WELL AS WIND GUSTS UP TO 50 MPH. PERIODS OF HEAVY RAINFALL FROM STORMS WILL AFFECT SATURATED GROUNDS DUE TO HEAVY RAINFALL FROM PREVIOUS DAYS. ADDITIONAL RAINFALL ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE IN THE STRONGER STORMS. INTERESTS IN LOW LYING AREAS SHOULD MONITOR THE LATEST FORECAST INFORMATION AND RIVER STATEMENTS...ESPECIALLY THOSE IN SOUTHWEST MARION COUNTY NEAR THE RAINBOW RIVER WHERE A FLOOD WATCH IS IN EFFECT THROUGH FRIDAY NIGHT...AND INTERESTS NEAR THE SATILLA RIVER NEAR ATKINSON WHERE A RIVER FLOOD WARNING IS IN EFFECT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...A MOIST AND UNSETTLED SOUTHWEST FLOW WILL CONTINUE THROUGH SUNDAY. THIS WILL LEAD TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH THE RISK OF LOW-LAND FLOODING CONTINUING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY ACROSS SOUTHEAST GEORGIA. ELSEWHERE...SPOTTERS SHOULD BE ON THE ALERT FOR THE POSSIBILITY OF STORMS PRODUCING LOWLAND FLOODING IN SOME AREAS. PLEASE RELAY ANY REPORTS OF FLOODING OR SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. DEESE/ABE
In the hours before
Special weather statement, Aug 8, 1:54 PM EDT, 5 hours 31 minutes before
FLZ031-081830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 154 PM EDT FRI AUG 8 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR BRADFORD COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 230 PM EDT... AT 154 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER SAMPSON...OR ABOUT 9 MILES SOUTHEAST OF LAKE BUTLER...MOVING EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SAMPSON...HAMPTON AND STARKE THROUGH 230 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IN ADDITION... HEAVY RAINFALL WILL CAUSE PONDING ON AREA ROADWAYS. ZAPPE
Local storm report, Aug 8, 3:55 PM EDT, 3 hours 30 minutes before
MARINE LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
355 PM EDT FRI AUG 8 2003
TIME(EDT) ....MARINE LOCATION....STATE ...EVENT/REMARKS...
.....MARINE ZONE.......
0100 PM SAUF1 C-MAN SITE FL MARINE THUNDERSTORM WIND
08/08/03 MARINE ZONE 452 45 KT WIND GUSTSpecial weather statement, Aug 8, 4:35 PM EDT, 2 hours 50 minutes before
FLZ020-021-GAZ162-082115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 435 PM EDT FRI AUG 8 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ECHOLS...HAMILTON AND NORTHERN SUWANNEE COUNTIES FOR STRONG THUNDERSTORM WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 515 PM... AT 435 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF STATENVILLE TO 2 MILES WEST OF DOWLING PARK...OR ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF STATENVILLE TO 13 MILES SOUTHWEST OF SUWANNEE RIVER STATE PARK...MOVING EAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND STATENVILLE...CROSSROADS...SUWANNEE RIVER STATE PARK...JENNINGS...DOWLING PARK...NEWBURN...JASPER AND NEEDMORE THROUGH 515 PM EDT. SMALL HAIL...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. RAINFALL RATES OF 2 TO 3 INCHES PER HOUR WILL CAUSE PONDING OF WATER ALONG ROADWAYS...ESPECIALLY ON INTERSTATE 10 AND 75...AS WELL AS LOCALIZED FLOODING OF LOW LYING AREAS. HESS
Special weather statement, Aug 8, 4:52 PM EDT, 2 hours 33 minutes before
GAZ153-154-082130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 452 PM EDT FRI AUG 8 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN GLYNN COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 530 PM... AT 452 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES NORTHEAST OF THALMANN...OR ABOUT 11 MILES NORTHWEST OF DOCK JUNCTION...MOVING NORTHEAST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND THALMANN...EVERETT AND BOYS ESTATE THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. RAINFALL RATES OF 2 TO 3 INCHES PER HOUR WILL CAUSE PONDING OF WATER ALONG ROADWAYS...ESPECIALLY ON HIGHWAYS 25 AND 341...AS WELL AS LOCALIZED FLOODING OF LOW LYING AREAS. HESS
Special weather statement, Aug 8, 5:15 PM EDT, 2 hours 10 minutes before
FLZ020>022-082200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 515 PM EDT FRI AUG 8 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR HAMILTON...NORTHERN SUWANNEE AND NORTHERN COLUMBIA COUNTIES FOR STRONG THUNDERSTORM WINDS...HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 6 PM... AT 515 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF JASPER TO 4 MILES EAST OF SUWANNEE SPRINGS TO 8 MILES SOUTHWEST OF LIVE OAK...MOVING EAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SUWANNEE SPRINGS...NEWBURN...JASPER...LIVE OAK...HOUSTON...WHITE SPRINGS...WELLBORN AND SUWANNEE VALLEY THROUGH 600 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. RAINFALL RATES OF 2 TO 3 INCHES PER HOUR WILL CAUSE PONDING OF WATER ALONG ROADWAYS...ESPECIALLY ON INTERSTATE 10 AND 75...AS WELL AS LOCALIZED FLOODING OF LOW LYING AREAS. HESS
Special weather statement, Aug 8, 6:25 PM EDT, 1 hour before
GAZ136-082300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 625 PM EDT FRI AUG 8 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWEST WAYNE COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 7 PM... AT 625 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 14 MILES NORTHWEST OF DOCTORTOWN...OR ABOUT 12 MILES EAST OF SURRENCY...MOVING SOUTHEAST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND DOCTORTOWN THROUGH 700 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...MAINLY ALONG HIGHWAY 169...NORTHWEST OF MADRAY SPRINGS. LOCALIZED FLOODING OF LOW LYING AREAS IS POSSIBLE AS WELL. HESS
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 6:53 PM EDT | Severe Thunderstorm Warning | JAX | Wayne | 37 min |
Nearby
Flash Flood Warnings in Georgia, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.